Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 31, 2013, 12:39 AM EST for 4 counties in North Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 31, 2013, 12:39 AM EST (05:39 UTC)
- Expired
- Jan 31, 2013, 1:30 AM EST
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 1:08 AM EST | TSTM WND GST 56 | Goldsboro Wayne Apt, NC | |
| Jan 31, 1:10 AM EST | TSTM WND DMG | 2 Ne Walnut Creek, NC | TREE DOWN ACROSS ROAD |
| Jan 31, 1:10 AM EST | TSTM WND DMG | 3 Wsw Walnut Creek, NC | TREE DOWN ACROSS THE ROAD HWY 111 AND ST JOHNS CHURCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 8:21 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS52 KRAH 310539
SVRRAH
NCC101-163-191-195-310630-
/O.NEW.KRAH.SV.W.0007.130131T0539Z-130131T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1239 AM EST THU JAN 31 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
EASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 130 AM EST
* AT 1235 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM MICRO TO 7 MILES
NORTH OF GARLAND...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF SMITHFIELD TO 10 MILES SOUTHWEST OF CLINTON...MOVING
EAST AT 45 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
IVANHOE...GRANTHAM...
LUCAMA...HARRELLS...
BLACK CREEK...PIKEVILLE...
GOLDSBORO...EUREKA...
SARATOGA...STANTONSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY. POCKETS OF ENHANCED
STRAIGHT-LINE WIND WITHIN THE LINE CAN PRODUCE DAMAGE THAT IS
SIMILAR TO A WEAK TORNADO.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3457 7827 3483 7848 3564 7829 3566 7769
3557 7782 3542 7782 3537 7780 3534 7782
3518 7783 3515 7790 3519 7801 3518 7816
3489 7814 3474 7819 3471 7811 3457 7823
TIME...MOT...LOC 0537Z 266DEG 41KT 3560 7819 3488 7840
$$
NP2 follow-up statements
249
WWUS52 KRAH 310604
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
104 AM EST THU JAN 31 2013
NCC101-310612-
/O.CAN.KRAH.SV.W.0007.000000T0000Z-130131T0630Z/
JOHNSTON NC-
104 AM EST THU JAN 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 97 AND 107.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3457 7827 3467 7833 3470 7838 3565 7805
3566 7769 3557 7782 3542 7782 3537 7780
3534 7782 3518 7783 3515 7790 3519 7801
3518 7816 3489 7814 3474 7819 3471 7811
3457 7823
TIME...MOT...LOC 0602Z 266DEG 41KT 3562 7789 3472 7818
$$
NCC163-191-195-310630-
/O.CON.KRAH.SV.W.0007.000000T0000Z-130131T0630Z/
WILSON NC-WAYNE NC-SAMPSON NC-
104 AM EST THU JAN 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EST
FOR SOUTHEASTERN SAMPSON...WAYNE AND SOUTHERN WILSON COUNTIES...
AT 1259 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BLACK CREEK TO HARRELLS...OR ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF GOLDSBORO TO 13 MILES WEST OF
WALLACE...MOVING EAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY DOWNPOURS.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... EUREKA...ELROY...
STANTONSBURG...SARATOGA...WALNUT CREEK AND SEVEN SPRINGS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY. POCKETS OF ENHANCED
STRAIGHT-LINE WIND WITHIN THE LINE CAN PRODUCE DAMAGE THAT IS
SIMILAR TO A WEAK TORNADO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3457 7827 3467 7833 3470 7838 3565 7805
3566 7769 3557 7782 3542 7782 3537 7780
3534 7782 3518 7783 3515 7790 3519 7801
3518 7816 3489 7814 3474 7819 3471 7811
3457 7823
TIME...MOT...LOC 0602Z 266DEG 41KT 3562 7789 3472 7818
$$
NP042
WWUS52 KRAH 310621
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 AM EST THU JAN 31 2013
NCC163-191-195-310631-
/O.EXP.KRAH.SV.W.0007.000000T0000Z-130131T0630Z/
WILSON NC-WAYNE NC-SAMPSON NC-
121 AM EST THU JAN 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON...WAYNE
AND SOUTHERN WILSON COUNTIES EXPIRES AT 130 AM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3457 7827 3467 7833 3470 7838 3565 7805
3566 7769 3557 7782 3542 7782 3537 7780
3534 7782 3518 7783 3515 7790 3519 7801
3518 7816 3489 7814 3474 7819 3471 7811
3457 7823
TIME...MOT...LOC 0621Z 266DEG 41KT 3563 7762 3473 7792
$$
NPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 10:50 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jan 30, 10:50 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1050 PM EST WED JAN 30 2013 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE STATE OVERNIGHT. COLDER AND DRIER AIR WILL SURGE INTO THE AREA ON THURSDAY. A WEAK AND MOSTLY DRY COLD FRONT SYSTEM WILL CROSS THE AREA EARLY FRIDAY WITH HIGH PRESSURE BUILDING BACK IN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1050 PM WEDNESDAY... ...A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA THROUGH 2AM LST ... ...A WIND ADVISORY ALSO REMAINS IN EFFECT ACROSS ALL OF CENTRAL NC THROUGH 4 AM LST... A STRONG COLD FRONT...AND ACCOMPANYING LINE OF LOW-TOPPED CONVECTION HAS LARGELY BEHAVED AS EXPECTED...CURRENTLY APPROACHING TRIANGLE WITH GENERAL WEAKENING AS IT PROGRESSES EASTWARD. ALTHOUGH WANING... THE MAIN SEVERE THREAT WILL BE FROM STRAIGHT LINE WINDS OVER THE NEXT COUPLE OF HOURS...PARTICULARLY WITH ANY BOWING SEGMENT ALONG THE LINE. THERE IS ALSO A SMALLER-MORE ISOLATED THREAT FOR A WEAK/BRIEF TORNADO SPIN UP BASED ON CURRENT TIMING...NARROW BAND OF STORMS SHOULD EXIT THE COASTAL PLAIN COUNTIES BETWEEN 2 TO 3 AM LST. WILL DO A LITTLE HOUSE HOLD CLEANING WITH THIS UPDATE...CLEARING/REMOVING THE 8 FAR WESTERN COUNTIES FROM TORNADO WATCH#25. SUBSEQUENT UPDATES WILL FOLLOW CLEARING ADDITIONAL COUNTIES ONCE THE LINE MOVES THROUGH. FOR NOW WILL LEAVE WIND ADVISORY IN PLACE...BUT IT IS IMPORTANT TO NOTE THAT THERE ARE UPSTREAM POST-FRONTAL WIND GUSTS IN THE 35 KT RANGES. CAA WILL ARRIVE LATER TONIGHT... LOWS 40-50 NW TO SE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 150 PM WEDNESDAY... COLD FRONT WILL BE WELL OFFSHORE BY DAYBREAK WITH HIGH PRESSURE INITIALLY BUILDING ACROSS THE GULF STATES AND INTO THE REGION BEHIND THE FRONT. MILD ORIGIN OF THE HIGH AND ENSUING WESTERLY FLOW WILL ALLOW HIGHS ON THURSDAY TO REACH NEAR NORMAL...IN THE UPPER 40S TO LOWER 50S AND WINDS WILL BE DIMINISHING AS THE PRESSURE GRADIENT LOOSENS...LOOKING AT UP TO 15 MPH SUSTAINED WESTERLY WINDS WITH GUSTS TO PERHAPS 25 MPH. A REINFORCING SHORT WAVE WILL BE DIGGING INTO THE DOMINANT EAST COAST TROF LATE THURSDAY NIGHT...POSSIBLY SQUEEZING OUT SOME ISOLATED FLURRIES ALONG THE NORTHWEST TIER AS IT CROSSES THE MOUNTAINS. MINS THURSDAY NIGHT WILL BE AROUND 30...AND THE MAIN SENSIBLE IMPACT FROM THIS SHORT WAVE WILL BE TO SHARPEN THE NORTHWEST FLOW INTO THE TROF AND INITIATE STRONGER COLD AIR ADVECTION ON FRIDAY...WHEN HIGHS WILL STRUGGLE TO GET OUT OF THE 30S IN THE NORTHWEST...AND MAX OUT IN THE MID 40S IN THE SOUTHEAST. HIGH PRESSURE SETTLING OVERHEAD WILL LOCK THE COLD AIR IN OVERNIGHT...AND UNDER CLEAR SKIES...MINS FRIDAY NIGHT WILL BOTTOM OUT IN THE LOWER 20S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 150 PM WEDNESDAY... MOSTLY CLEAR SKIES WITH HIGH PRESSURE OVERHEAD SATURDAY WILL ALLOW HIGH TEMPERATURES TO CLIMB BACK TOWARDS SEASONABLE READINGS...IN THE 45 TO 50 DEGREE RANGE. THIS HIGH WILL SHIFT QUICKLY OFFSHORE AND A FAST MOVING MID LEVEL CLIPPER SYSTEM WILL DIG INTO THE OHIO VALLEY ON SATURDAY NIGHT...POSSIBLY PRODUCING SOME LIGHT RAIN OR SNOW SHOWERS AS IT TRAVERSES THE AREA...WITH LITTLE TO NO ACCUMULATION. THE ASSOCIATED CLOUDINESS WILL PREVENT TEMPERATURES FROM CRASHING HARD SATURDAY NIGHT...HOWEVER...WITH SUNDAY MORNING LOWS AROUND 30. THE WARMER START AND INCREASING SUN EXPECTED ON SUNDAY WILL ALLOW HIGHS TO REBOUND FURTHER...INTO THE SEASONABLE LOWER 50S OVER MOST OF THE AREA. THE EAST COAST TROF AXIS SHIFTS OFFSHORE AND UPPER FLOW WILL NOT BE AS AMPLIFIED EARLY NEXT WEEK. ANOTHER REINFORCING BACKDOOR COLD FRONT WILL BE SLOWLY EDGING SOUTH AND POTENTIALLY STALLING ACROSS THE MID ATLANTIC ON TUESDAY INTO WEDNESDAY...BUT MOISTURE WILL BE LACKING AND FORCING WILL BE UNFOCUSED IN THE WEAKER UPPER FLOW. AT THIS POINT THE WEATHER MONDAY THROUGH WEDNESDAY LOOKS DRY AND SEASONABLY MILD WITH HIGHS MOSTLY IN THE LOW TO MID 50S EACH DAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 645 PM WEDNESDAY... OVERALL...CIGS HAVE LIFTED TO VFR EARLY THIS EVENING...BUT CONDITIONS ARE EXPECTED TO DETERIORATE OVER THE NEXT COUPLE OF HOURS AS SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT BEGIN TO IMPACT THE AREA. AS OF 00Z...THE LEADING EDGE OF THE PRECIP IS JUST ENTERING THE TRIAD REGION. WITHIN THIS BROAD AREA OF PRECIP...A THIN LINE OF STRONG STORMS WILL PRODUCE A BRIEF PERIOD OF HEAVY RAIN AND POTENTIALLY DAMAGING WINDS (50-60 MPH). THIS LINE WILL MOVE ACROSS CENTRAL NC FROM WEST TO EAST THROUGH 06Z. AFTER THE LINE OF STRONGER SHOWERS PASSES...LIGHTER RAIN IS EXPECTED TO PERSIST FOR SEVERAL HOUR BEFORE CONDITIONS IMPROVE TO VFR. IN ADDITION TO THE PRECIP...STRONG WINDS WILL CONTINUE TO IMPACT THE AREA. SOUTHERLY WINDS HAVE BEEN GUSTING UP 40 MPH THIS AFTERNOON AND EARLY EVENING AND ONCE THE FRONT PASSES...GUSTY WESTERLY WINDS WILL OVERSPREAD THE AREA. WINDS MAY DECREASE SOME TOWARDS DAYBREAK...BUT SHOULD ONCE AGAIN BECOME GUSTY OUT OF THE WEST WHEN HEATING COMMENCES ON THURSDAY. OUTLOOK...VFR CONDITIONS ARE THEN EXPECTED TO PREVAIL THROUGH EARLY NEXT WEEK. ALTHOUGH...A COUPLE OF COLD FRONTS WILL MOVE ACROSS THE AREA...ONE FRIDAY MORNING AND ONE SATURDAY NIGHT AND COULD PRODUCE A PERIOD OF INCREASED CLOUDINESS...WITH EVEN A SMALL POSSIBILITY OF SOME SPRINKLES OR FLURRIES. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && WIND ADVISORY FROM NOON WEDNESDAY TO 4 AM EST THURSDAY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...CBL NEAR TERM...CBL/BADGETT SHORT TERM...MLM LONG TERM...MLM AVIATION...KRR
Hazardous weather outlook, Jan 30, 11:52 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1152 PM EST WED JAN 30 2013 NCZ008>011-026>028-041>043-077-078-086-088-089-010500- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON- 1152 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...TORNADO WATCH 25 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. A STRONG COLD FRONT... AND ACCOMPANYING LINE OF SHOWERS AND ISOLATED THUNDERSTORMS... WILL SURGE EAST ACROSS THE REGION THIS EVENING. LOCALLY DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE LINE. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007-021>025-038>040-073>076-083>085-010500- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND- 1152 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 30, 11:45 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 3 NE CONCORD 36.50N 79.03W
01/30/2013 PERSON NC PUBLIC
TREES DOWN ON MCGHEES MILL ROAD.
&&
EVENT NUMBER RAH1300224
CBLLocal storm report, Jan 30, 11:46 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1146 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 5 WNW ROUGEMONT 36.26N 79.01W
01/30/2013 PERSON NC PUBLIC
TREE DOWN ON HOLEMAN-ASHLEY ROAD.
&&
EVENT NUMBER RAH1300226
CBLSpecial weather statement, Jan 30, 11:51 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1151 PM EST WED JAN 30 2013
NCZ008>010-026-027-041-042-310600-
FRANKLIN-GRANVILLE-JOHNSTON-NASH-VANCE-WAKE-WARREN-
1151 PM EST WED JAN 30 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...NASH...WARREN...
WAKE...VANCE...GRANVILLE AND FRANKLIN COUNTIES THROUGH 100 AM EST...
AT 1150 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TUNGSTEN TO
FUQUAY-VARINA...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF
VIRGILINA TO 13 MILES SOUTH OF CARY...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TUNGSTEN...DABNEY...
KITTRELL...KERR LAKE...DREWRY...CLAYTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 45 TO 50 MPH.
HEAVY DOWNPOURS.
SEEK SHELTER IN A STURDY STRUCTURE OR BUILDING ON THE LOWEST FLOOR.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3654 7794 3574 7816 3573 7819 3571 7817
3550 7822 3553 7876 3555 7883 3655 7856
TIME...MOT...LOC 0450Z 266DEG 28KT 3654 7851 3559 7877
NPSpecial weather statement, Jan 30, 11:53 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 PM EST WED JAN 30 2013
NCZ042-077-078-088-089-310600-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-
1153 PM EST WED JAN 30 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE...
JOHNSTON AND CUMBERLAND COUNTIES THROUGH 100 AM EST...
AT 1152 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ANGIER TO 7 MILES SOUTHWEST
OF HOPE MILLS...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
LILLINGTON TO 10 MILES NORTHEAST OF RED SPRINGS...MOVING EAST AT 30
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FAYETTEVILLE...
COATS...ERWIN...COATS CROSSROADS...DUNN...BENSON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY DOWNPOURS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3461 7832 3467 7833 3485 7850 3483 7890
3488 7893 3495 7903 3501 7906 3555 7885
3552 7871 3556 7866 3557 7805 3518 7810
3518 7816 3491 7814 3475 7819 3473 7817
3464 7818 3456 7825
TIME...MOT...LOC 0452Z 254DEG 27KT 3552 7873 3493 7902
KRRLocal storm report, Jan 30, 11:55 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND DMG 2 S ELON COLLEGE 36.07N 79.51W
01/30/2013 ALAMANCE NC 911 CALL CENTER
TREE DOWN AT UNIVERSITY DRIVE AND HUFFMAN MILL ROAD
&&
EVENT NUMBER RAH1300227
GIHLocal storm report, Jan 31, 12:14 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1214 AM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM NON-TSTM WND DMG 2 NW FAYETTEVILLE 35.09N 78.92W
01/30/2013 CUMBERLAND NC NEWSPAPER
LARGE TREE DOWN ONTO A HOUSE. EIGHT RESIDENTS DISPLACED
AND ONE WITH MINOR INJURIES.
&&
EVENT NUMBER RAH1300228
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:59 PM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 91 min |
| Jan 30, 8:15 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 60 min |
| Jan 30, 8:45 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 60 min |
| Jan 30, 8:48 PM EST | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 57 min |
| Jan 30, 9:29 PM EST | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jan 30, 9:40 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 80 min |
| Jan 30, 9:46 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 59 min |
| Jan 30, 10:21 PM EST | Severe Thunderstorm Warning | RAH | Granville, Person | 54 min |
| Jan 30, 10:52 PM EST | Special Weather Statement | RAH | Harnett, Hoke, Lee, Moore, Scotland | 53 min |
| Jan 30, 11:08 PM EST | Special Weather Statement | RAH | Durham, Orange, Wake | 52 min |
| Jan 30, 11:17 PM EST | Special Weather Statement | RAH | Granville, Vance | 43 min |
| Jan 30, 11:51 PM EST | Special Weather Statement | RAH | Franklin, Johnston, Vance, Wake, Warren | 69 min |
| Jan 30, 11:53 PM EST | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 67 min |
| Jan 31, 12:45 AM EST | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wilson | 75 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.